Delta police issued a warning to drug users Thursday afternoon after four people overdosed in North Delta earlier that morning.
According to posts on the department’s social media channels, police and emergency health services attended four overdoses in North Delta in the early morning of Aug. 22.
In the first instance, three individuals who witnesses said had consumed cocaine, were found not breathing when emergency crews arrived and had to be resuscitated with multiple vials of naloxone.
In the second instance, the individual was again in respiratory arrest and had to be revived with naloxone. It’s not known what drug that person took.
All four individuals were taken to hospital.
Police are urging drug users not to use alone, to have a plan to for someone check on you, and to call 911 immediately should someone overdose. While waiting for medical help, they advise opening the person’s airway and giving breaths, as well as administering naloxone (Narcan) if you have it.
Police also reminding the public that the Good Samaritan Drug Overdose Act protects people who witness an overdose and call 911 for help. The act can protect you from charges for possession of a controlled substance and breach of conditions regarding simple possession. Read more about the act at http://bit.ly/2ZlVd2H.
More information on how to respond to an overdose can be found at http://bit.ly/2L2p6vR.